Alert archive / Pennsylvania / Snow Squall Warnings in 2025

Snow Squall Warning 21, NWS State College, PA

November 10, 2025Centre County, Mifflin County, Pennsylvania

NWS State College, PA issued this snow squall warning at Nov 10, 2025, 11:46 PM EST for Centre County, Mifflin County, Pennsylvania. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 10, 2025, 11:46 PM EST (04:46 UTC)
Expired
Nov 11, 2025, 12:00 AM EST
In force
14 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Centre County, PA, Mifflin County, PA

The radar

The State College radar (KCCX), 39 km from the middle of the area, began a volume at 04:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 4.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2025-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2025-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -140 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1572 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
-140 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

443 
WWUS51 KCTP 110446
SQWCTP

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service State College PA
1146 PM EST Mon Nov 10 2025

PAC027-087-110500-
/O.NEW.KCTP.SQ.W.0021.251111T0446Z-251111T0500Z/
Centre PA-Mifflin PA-
1146 PM EST Mon Nov 10 2025

The National Weather Service in State College PA has issued a

* Snow Squall Warning for...
  Southeastern Centre County in central Pennsylvania...
  Northeastern Mifflin County in central Pennsylvania...

* Until midnight EST.

* At 1146 PM EST, a dangerous snow squall was located along a line
  extending from Julian to Milroy, and is nearly stationary.

  HAZARD...Intense bursts of heavy snow. Gusty winds leading to 
           blowing snow and visibility rapidly falling to less than 
           one-quarter mile. Wind gusts up to 20 mph.

  SOURCE...Radar indicated.

  IMPACT...Travel will become difficult and potentially dangerous 
           within minutes.

This includes Interstate 99 from mile markers 80 to 83.

Locations impacted include...
Bellefonte, Boalsburg, Pleasant Gap, Milroy, Centre Hall, Spring
Mills, Alfarata, Potters Mills, Belltown, Seven Mountains, Poe Valley
State Park, and Reeds Gap State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow Down! Rapid changes in visibility and road conditions are
expected with this dangerous snow squall. Be alert for sudden
whiteout conditions.

&&

LAT...LON 4071 7769 4072 7768 4073 7768 4072 7771
      4073 7772 4072 7774 4075 7784 4092 7775
      4086 7756 4083 7736 4070 7735 4069 7730
      4064 7744
TIME...MOT...LOC 0446Z 341DEG 2KT 4089 7792 4074 7754 

SNOW SQUALL...RADAR INDICATED

$$

Bauco

This warning encompasses PennDOT CMS Boards 
D_D2_322 E-Potters Mills_70 (Centre)...
D_D2_322 W-Potters Mills_71 (Centre)...
D_D2_322 WB-Boalsburg_9(Centre)...
D_D2_99 N-80.5_10 (Centre)...
D_D2_99 N-82.5_50 (Centre)...
D_D2_322_WB_SP10 (Mifflin)...
and D_D2_322_WB_SP16 (Mifflin).

What forecasters said that day

The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this snow squall warning went out at Nov 10, 10:17 PM EST, 1 hour 29 minutes earlier.

Area forecast discussion, Nov 10, 10:17 PM EST, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service State College PA
1017 PM EST Mon Nov 10 2025

.SYNOPSIS...
* Wintry precipitation will continue to fall over the north and
  western highlands as temperatures fall on the back side of the
  departing surface low.
* Lake-effect and upslope snow showers will be heaviest Mon
  night into Tues, along with the coldest temperatures of the
  season thus far.
* Temperatures should begin to moderate by late week.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Winds within the deepening boundary layer (extending up through
10 KFT AGL overnight) will remain nearly steady state from about
295-300 deg over the next several hours, ahead of a secondary
vort lobe within the overall larger scale trough that extended
from near KROC to KMGW and KCLT.

Two, base Snow Squall Warnings were recently issued for this
slowly meandering band from near KDUJ to KFIG and KUNV. Vsbys
were noted below 1/4SM along I-80 near the Penfield exit with
snow covered roads. Air and road temps are in the mid-upper 20s,
which will support snow-covered and slick travel. Total snow
accums within this snowband will likely be in the 1-2 inch
range, but 3 inches isn't out of the question in a few spots
within 20SM of KFIG. Elsewhere this evening, persistent,
moderate to heavy Lake Effect Snow was ramping up across the
snowbelt of NW Warren Cty (within out CWA) and points N and W,
while mainly flurries were occurring across the Laurels and
Central and Ncent Mtns.

Previous Disc...

The flow will also start to back and a better Huron connection
will fatten up a big band or a few heavier bands and these will
last all night and morning. The band orientation will be mainly
NW-SE thru the night. As is usual, it will be tough to get more
than a dusting to the SE of the Allegheny Front. However, some
will make snow into Happy Valley and the lower West Branch
valley. The accumulations will be minimal, and have only
mentioned less than an inch in general there. Other than that
tweak, the forecast snow amounts for the overnight still look
good.

Planning no changes to the WWAs at the present time and let the
snow squall warnings speak for themselves over the smaller areas
they encompass.

It is the first snow of the season for many people. Allow extra
time for travel and taking care of the shoveling, etc. and not
rush to get places.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
Our lastest thinking is almost the same as the previous
reasonings. But, one difference is that the snow bands may stick
around longer into the aftn - and maybe early evening. While the
worst/heaviest of the snow will be during the morning, some
bands could linger. After collaboration with neighbors, we
decided to not extend (in time) the warning and advisories in
the north. Will advise the next shifts on this possible change
to watch for if trends continue. Otherwise, te backing flow will
gradually take away/break up our Huron connection, and break the
bigger band(s) into smaller ones, and lay them out more west to
east (vs NW-SE that will prevail tonight and early AM). Temps
do rise again, but stay cold enough for accums on the grassy
surfaces/dead leaves/trees during the day. Roads will have a
chance to warm up and make it more difficult for it to stick
there. Maxes will be just above freezing in most places which
will receive snow, and upper 30s to lower 40s SE of the
Allegheny Front. Just the tops of the highest hills of the NW
and Laurels will stay below freezing.

The lake effect machine will be completely out of our hair in
the late aftn/early evening. But, a quick-moving upper level
system will direct a patch of light precip across MI and nrn OH
into far nrn PA and wrn NY Tuesday night. Any accums will be
<1" overnight. So, the break in snow may not last more than
12hrs, if even 6 hours along the NY border.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Upper-level troughing will remain in place through the end of
the week, keeping the chance for rain and snow showers in the
forecast each day through Friday, especially over northwest PA.
A tight pressure gradient will allow for winds gusts in the 30
to 35 mph range Wednesday, with some guidance suggesting the
potential for gusts over the Laurel Highlands to approach 40 to
45 mph.

The December-like cold airmass is forecast to retreat later in
the week, with temperatures returning closer to seasonal
averages. High pressure looks build in from the southwest Friday
into early Sunday, which should keep us mainly dry into the
beginning of the weekend.

Another northern stream upper shortwave traversing the Northern
Plains will reach the Great Lakes early in the weekend and
support a low pressure/frontal system that will move across PA
Sunday into next Monday. At this point, this system appears to
be not as strong or as cold as our current one, so any precip
looks to be mainly in the form of rain/rain showers.

&&

.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
A relative minimum in snow shower coverage is expected over the
next few hours. Low-level flow will gain more of a westerly
component overnight and will direct heavy lake effect snow bands
into Central PA. This will also allow for more upslope snow
showers at JST and AOO. Expect IFR/LIFR conditions at BFD for
much of the night, while JST likely remains MVFR with brief
periods of IFR possible. Most guidance indicates the potential
for some of the heavier snowbands to make it all the way down to
UNV and IPT by early morning. MDT and LNS will likely remain
VFR through the TAF period, though there is around a 15 percent
chance of a few snow showers making it that far southeast. Snow
lifts north of JST and AOO by mid-morning, but snow will
continue at BFD into the afternoon.

Strong winds a few thousand feet above the surface should mix
down fairly easily tonight and during the day on Tuesday, with
gusts of 25 to 35 knots expected at all TAF sites. VFR
conditions may briefly return area-wide late in the TAF period
with just a few lingering snow showers near BFD. Snow chances
increase again Tuesday night into Wednesday morning.

Outlook...
Wed-Thu...Rain and snow showers over northwest PA along with
gusty winds.

Fri...Improvement expected, with winds diminishing and
lingering -SHSN across NW PA diminishing as well.

Sat...Dry, generally VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Lake Effect Snow Warning until 1 PM EST Tuesday for PAZ004.
Winter Weather Advisory until 1 PM EST Tuesday for PAZ005-010.

&&

SYNOPSIS...Lambert/Dangelo
NEAR TERM...Lambert/Dangelo
SHORT TERM...Dangelo
LONG TERM...Gartner/Bauco
AVIATION...Bauco
Hazardous weather outlook, Nov 10, 8:43 AM EST, 15 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
843 AM EST Mon Nov 10 2025

PAZ012-017>019-024>028-034>037-041-042-045-046-049>053-056>059-
063>066-111345-
Northern Clinton-Clearfield-Northern Centre-Southern Centre-Cambria-
Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton-Franklin-Tioga-
Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union-
Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill-
Lebanon-Cumberland-Adams-York-Lancaster-
843 AM EST Mon Nov 10 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ004-111345-
Warren-
843 AM EST Mon Nov 10 2025

...LAKE EFFECT SNOW WARNING IN EFFECT FROM 10 AM THIS MORNING TO
1 PM EST TUESDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Lake Effect Snow Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Lake Effect Snow Warning.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ006-011-111345-
Potter-Cameron-
843 AM EST Mon Nov 10 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Lake effect snowfall could deposit 3 or more inches of snow tonight
and Tuesday.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Lake effect snowfall could linger into Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ005-010-111345-
McKean-Elk-
843 AM EST Mon Nov 10 2025

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 PM
EST TUESDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Weather Advisory.

Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ033-111345-
Somerset-
843 AM EST Mon Nov 10 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Snowfall could total more than 4 inches on the higher elevations of
Somerset County, primarily between Monday evening and Tuesday.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Upslope snow showers could linger into Tuesday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Nov 10, 9:08 PM EST, 2 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
908 PM EST Mon Nov 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     Snow Squall      1 S S.b. Elliot State P 41.10N 78.53W
11/10/2025                   Clearfield         PA   Dept of Highways

            PennDOT RWIS on I-80 at mile marker 111
            reported a visibility drop to less than a
            quarter of a mile in heavy snow.

&&

JCB

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 8:56 PM ESTSnow Squall WarningCTPClearfield64 min
Nov 10, 9:59 PM ESTSnow Squall WarningCTPCentre, Clearfield61 min
Nov 10, 10:59 PM ESTSnow Squall WarningCTPCentre, Clearfield61 min
Nov 10, 11:59 PM ESTSnow Squall WarningCTPCentre, Clearfield, Mifflin61 min
Nov 11, 1:00 AM ESTSnow Squall WarningCTPCentre45 min
Nov 11, 2:20 AM ESTWind AdvisoryCTPBedford, Blair, Cambria, Centre, Clearfield, Somerset13 hr
Nov 11, 3:10 AM ESTSpecial Weather StatementCTPClearfield, Mifflin65 min
Nov 11, 4:59 AM ESTSpecial Weather StatementCTPClearfield61 min
Nov 11, 9:17 AM ESTSpecial Weather StatementCTPClearfield, Elk, Mifflin58 min
Nov 11, 10:15 AM ESTSpecial Weather StatementCTPClearfield, Elk, Mifflin60 min
Nov 11, 11:04 AM ESTSpecial Weather StatementCTPCameron, Centre56 min
Nov 11, 12:02 PM ESTSpecial Weather StatementCTPCameron, Clinton, McKean, Potter58 min
Nov 11, 1:20 PM ESTSpecial Weather StatementCTPClinton, Lycoming, Potter55 min

Nearby

Snow Squall Warnings in Pennsylvania, 2025Every snow squall warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.